MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during tumor-feeding vessel embolization, a 105-5056 microcatheter was navigated to the target vess el under the guidance of micro-guide wire.During the procedure, the guidewire became stuck within the microcatheter and could not be withdrawn.The operator replaced it with another microcatheter to continue the procedure and returned the affected microcatheter.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for tumor-associated vascular embolism.It was noted the patient's vessel tortuosity was normal.Access vessel was the right femoral artery with an 8mm diameter.Ancillary devices include a traxcess guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the stuck was not determined.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the marathon catheter and the non-medtronic guidewire were both returned within a shipping box and within an opened marathon inner pouch.Damage location details: the device was returned with the non-medtronic guidewire stuck in the catheter starting from the hub and exiting the distal tip.No damage could accurately be confirmed with the marathon catheter due to its returned condition.Some stretching was noticed near the distal segment.No other anomalies were observed.Testing/analysis: during testing, the marathon catheter was able to be flushed with water, that was able to exit the distal tip, with some resistance.Next, an attempted to retracted the guidewire from the marathon failed due to great resistance encountered.Some accordioning was noticed during the attempt to retract the guidewire.The non-medtronic (traxcess) guidewire was measured and found to be 0.11¿, which was found to be out of specification.Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter resistance¿ report was confirmed, as the guidewire was returned stuck within the marathon catheter.A possible cause for the resistance could have occurred from using an ¿incompatible device/s¿.During testing, the guidewire (traxcess) was measured via an in-house snap gauge (m-79527), which marks the guidewire distal segment at 0.011¿.As the guidewire¿s (traxcess) pusher od (outer diameter) was found out of specification, resistance can occur if the guidewire is advanced too far out from within the marathon catheter.As indicated in the instructions for use (ifu), ¿the marathon¿ is not compatible with non-hydrophilically coated guidewires greater than 0.010¿ in diameter.¿ however, the cause of the resistance could not be determined.A few other possible causes of ¿catheter resistance¿ include catheter damage, guidewire damage, insufficient catheter flushing, and/or flush rate too low.No mention of a continuous flush was reported.It was noted that the patient's vessel tortuosity was normal.The reported device and any accessory devices were prepared, and the catheter was flushed as indicated in the instructions for use (ifu).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23544017
Report Number2029214-2025-02394
Device Sequence Number18524362
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)280116(10)D012979
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberD012979
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer11/14/2025
01/15/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/09/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale